Vol. 39, No. 1, 1971

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 308: 1
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
On the solution of linear G.C.D. equations

David Jacobson and Kenneth S. Williams

Vol. 39 (1971), No. 1, 187–206
Abstract

Let Z denote the domain of ordinary integers and let

m(≧ 1),n(≧ 1),li (i = 1,⋅⋅⋅ ,m),lij(i = 1,⋅⋅⋅ ,m; j = 1,⋅⋅⋅ ,n) ∈ Z.

We consider the solutions x Zn of G.C.D.

(1)  (l11x1 + ⋅⋅⋅+ l1nxn + l1,⋅⋅⋅ ,lm1x1 + ⋅⋅⋅+ lmnxn + lm,c) = d,

where c(0),d(1) Z and G.C.D. denotes “greatest common divisor”. Necessary and sufficient conditions for solvability are proved. An integer t is called a solution modulus if whenever x is a solution of (1), x + tg is also a solution of (1) for all y Zn. The positive generator of the ideal in Z of all such solution moduli is called the minimum modulus of (1). This minimum modulus is calculated and the number of solutions modulo it is derived.

Mathematical Subject Classification
Primary: 10C99
Milestones
Received: 30 November 1970
Revised: 1 April 1971
Published: 1 October 1971
Authors
David Jacobson
Kenneth S. Williams